How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19152
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 9 pound chiuaua puppy ingested a 34.2 mgs of phenolbarbo

Customer Question

My 9 pound chiuaua puppy ingested a 34.2 mgs of phenolbarbo about 30 minutes ago. Do i need to make her vomit?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome, Just to let you know that I am locked on to your question and am working on it now.My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting.I have worked out an answer for you below ...1. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK 2. A usual dose rate for Phenobarbital in the dog is is up to 2 mg per pound of the dog's bodyweight twice daily, meaning a top dose of 18 mg in your case. The 34 mg is clearly an overdose, if you do not manage to induce vomiting then while there can be no guarantees this would not likely be a fatal incident in your case, but your dog may experience fairly severe side effects such as restlessness, anxiety, lethargy, depression, and increased thirst. I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Customer: replied 1 year ago.
What is the best way to induce vomiting?
Expert:  Dr Scott Nimmo replied 1 year ago.
As per the link I provided above, please click HERE If you have problems following the link then please get straight back to me ... Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.